Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Densities for ranks of certain parts of $ p$-class groups


Author: Frank Gerth
Journal: Proc. Amer. Math. Soc. 99 (1987), 1-8
MSC: Primary 11R18; Secondary 11R29
DOI: https://doi.org/10.1090/S0002-9939-1987-0866419-3
MathSciNet review: 866419
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ K$ be a Galois extension of the field of rational numbers of prime degree $ p$, and let $ {C_K}$ be the $ p$-class group of $ K$. In this paper densities for the ranks of certain parts of such $ {C_K}$ are calculated, and these densities suggest a way to extend conjectures of Cohen and Lenstra.


References [Enhancements On Off] (What's this?)

  • [1] H. Cohen and H. Lenstra, Jr., Heuristics on class groups of number fields, Lecture Notes in Math., vol. 1068, Springer-Verlag, Berlin and New York, 1984, pp. 33-62. MR 756082 (85j:11144)
  • [2] H. Davenport, Multiplicative number theory, Markham, Chicago, Ill., 1967. MR 0217022 (36:117)
  • [3] F. Gerth, Counting certain number fields with prescribed $ l$-class numbers, J. Riene Angew., Math. 337 (1982), 195-207. MR 676052 (84c:12002)
  • [4] -, Asymptotic behavior of number fields with prescribed $ l$-class numbers, J. Number Theory 17 (1983), 191-203. MR 716942 (85e:11083)
  • [5] -, An application of matrices over finite fields to algebraic number theory, Math. Comp. 41 (1983), 229-234. MR 701637 (85b:11094)
  • [6] -, The $ 4$-class ranks of quadratic fields, Invent. Math. 77 (1984), 489-515. MR 759260 (85j:11137)
  • [7] F. Gerth and S. Graham, Application of a character sum estimate to a $ 2$-class number density, J. Number Theory 19 (1984), 239-247. MR 762774 (86b:11070)
  • [8] L. Goldstein, Analytic number theory, Prentice-Hall, Englewood Cliffs, N. J., 1971. MR 0498335 (58:16471)
  • [9] G. Gras, Sur les $ l$-classes d'idéaux dans les extensions cycliques relatives de degré premier I. Ann. Inst. Fourier (Grenoble) 23 (1973), 1-48; 23 (1973), 1-44. MR 0360519 (50:12967)
  • [10] G. Hardy and E. Wright, An introduction to the theory of numbers (4th ed.), Oxford Univ. Press, London, 1965.
  • [11] E. Inaba, Über die Struktur der $ l$-Klassengruppe zyklischer Zahlkörper von Primzahlgrad $ l$, J. Fac. Sci. Imp. Univ. Tokyo, Sect. I 4 (1940), 61-115. MR 0002999 (2:147a)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11R18, 11R29

Retrieve articles in all journals with MSC: 11R18, 11R29


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0866419-3
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society